Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 167, NWS Shreveport, LA

June 8, 20214 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2021, 10:51 AM CDT for 4 counties in Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2021, 10:51 AM CDT (15:51 UTC)
Expired
Jun 8, 2021, 11:45 AM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 11:05 AM CDTTSTM WND DMG3 Wsw Tatum, TXTREE DOWN ON FM 782.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1621 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

594 
WUUS54 KSHV 081551
SVRSHV
TXC183-203-365-401-081645-
/O.NEW.KSHV.SV.W.0167.210608T1551Z-210608T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1051 AM CDT Tue Jun 8 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern Harrison County in northeastern Texas...
  Northwestern Panola County in northeastern Texas...
  Northern Rusk County in northeastern Texas...
  Gregg County in northeastern Texas...

* Until 1145 AM CDT.

* At 1051 AM CDT, severe thunderstorms were located along a line
  extending from near Clarksville City to near Henderson, moving east
  at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Longview, Henderson, Kilgore, White Oak, Gladewater, Hallsville,
  Overton, Tatum, New London, Clarksville City, Beckville, Liberty
  City, Joinerville, Turnertown, Lakeport, Easton, Warren City,
  Rolling Meadows, Fairplay and Stewart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3253 9499 3257 9488 3260 9451 3214 9443
      3212 9494 3239 9499
TIME...MOT...LOC 1551Z 268DEG 29KT 3250 9493 3214 9486 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

50
2 follow-up statements
213 
WWUS54 KSHV 081620
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1120 AM CDT Tue Jun 8 2021

TXC183-203-365-401-081645-
/O.CON.KSHV.SV.W.0167.000000T0000Z-210608T1645Z/
Harrison TX-Panola TX-Rusk TX-Gregg TX-
1120 AM CDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHWESTERN HARRISON...NORTHWESTERN PANOLA...NORTHEASTERN RUSK
AND SOUTHEASTERN GREGG COUNTIES...

At 1120 AM CDT, severe thunderstorms were located along a line
extending from near Hallsville to near Pinehill, moving east at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Tatum, Beckville, Lakeport, Easton, Chapman, Chalk Hill, Church Hill,
Fairplay and Stewart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3242 9470 3243 9448 3214 9443 3213 9468
TIME...MOT...LOC 1620Z 269DEG 29KT 3254 9453 3216 9456 

HAIL...<.75IN
WIND...60MPH
 
$$

04
413 
WWUS54 KSHV 081639
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1139 AM CDT Tue Jun 8 2021

TXC183-203-365-401-081649-
/O.EXP.KSHV.SV.W.0167.000000T0000Z-210608T1645Z/
Harrison TX-Panola TX-Rusk TX-Gregg TX-
1139 AM CDT Tue Jun 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARRISON...
NORTHWESTERN PANOLA...NORTHEASTERN RUSK AND SOUTHEASTERN GREGG
COUNTIES WILL EXPIRE AT 1145 AM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3242 9470 3243 9448 3214 9443 3213 9468
TIME...MOT...LOC 1639Z 268DEG 29KT 3254 9436 3216 9439 

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:39 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 8, 9:39 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
939 AM CDT Tue Jun 8 2021

.UPDATE...

Sent a quick update to beef up pops areawide and based on high res
progs which suggest the intense line of convection just now
entering NE TX will move from west to east through our region
today. Also considerable flooding is ongoing across McCurtain
County, Oklahoma attm promoting the necessity of a Flash Flood
Emergency needing to be issued.

Lowered temperatures about a category as well given the abundant
blowoff from the convection to our west even through we should see
some recovery out west by late this afternoon.

Did not make any changes to the present Flash Flood Watch.

Update already sent...13.

&&

.PREV DISCUSSION... /issued 629 AM CDT Tue Jun 8 2021/

AVIATION...

Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd.

/12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  73  91  74 /  80  20  20  10
MLU  87  72  89  74 /  60  30  50  20
DEQ  81  71  88  73 / 100  50  20  10
TXK  82  73  89  75 / 100  30  20  10
ELD  83  71  90  72 /  70  40  30  20
TYR  87  72  91  75 / 100  10  10   0
GGG  87  71  91  74 / 100  10  10   0
LFK  90  72  93  74 /  80  10  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...None.
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ077.

TX...Flash Flood Watch until 7 PM CDT this evening for TXZ096-097-
     108>112.

&&

13/12
Hazardous weather outlook, Jun 8, 4:03 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
403 AM CDT Tue Jun 8 2021

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-
403 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

Widespread shower and thunderstorms will continue today. Locally
heavy rainfall will be possible with these storms, leading to
additional flooding across the region. A Flash Flood Watch
remains in effect through 7 PM this evening. In addition to the
heavy rain, strong gusty winds will be possible, especially if
storms are able to organized into clusters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
090915-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
403 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Widespread rain chances will continue today, which may lead to
additional localized flash flooding concerns. Can't rule out
strong gusty winds, especially if storms are able to organized
into clusters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

In the hours before

Local storm report, Jun 8, 9:01 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     FLOOD            WRIGHT CITY             34.07N 95.00W
06/08/2021                   MCCURTAIN          OK   PUBLIC

            HOME FLOODED ON 9TH STREET AND 9TH STREET IS
            FLOODED.

&&
Local storm report, Jun 8, 9:08 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLASH FLOOD      1 NNW MILLERTON         33.99N 95.02W
06/08/2021                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            ROAD FLOODED AND IMPASSABLE, PART WASH OUT.

&&

25
Local storm report, Jun 8, 9:28 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLASH FLOOD      5 NNE HAWORTH           33.91N 94.61W
06/08/2021                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            GOODWATER ROAD FLOODED.

&&

25
Special weather statement, Jun 8, 9:59 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
959 AM CDT Tue Jun 8 2021

TXZ124-125-136-081545-
Upshur TX-Smith TX-Wood TX-
959 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHEASTERN WOOD AND
UPSHUR COUNTIES UNTIL 1045 AM CDT...

At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quitman to Coffee City. Movement was east
at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tyler, Whitehouse, Gladewater, Gilmer, Lindale, Overton, Bullard,
Troup, Quitman, Big Sandy, Hawkins, Arp, Hainesville, Rosewood,
Hoard, West Mountain, Noonday, New Chapel Hill, Winona and Union
Grove.

LAT...LON 3230 9545 3236 9545 3238 9548 3283 9543
      3294 9515 3290 9515 3290 9486 3256 9490
      3254 9499 3214 9499 3213 9546 3215 9548
      3220 9546 3223 9549
TIME...MOT...LOC 1457Z 251DEG 25KT 3278 9539 3212 9546

50
Local storm report, Jun 8, 10:18 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TORNADO          4 WSW REKLAW            31.84N 95.05W
06/08/2021                   CHEROKEE           TX   911 CALL CENTER

            TOUCHDOWN ALONG HWY 84 WEST OF REKLAW.

&&

AS
Local storm report, Jun 8, 10:50 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     FLASH FLOOD      9 NW MOUNT ENTERPRISE   32.00N 94.81W
06/08/2021                   RUSK               TX   EMERGENCY MNGR

            WATER RISING AND FLOODING SECTION OF HWY
            225, 2 MILES NORTH OF LANEVILLE JUST NORTH
            OF CR 4173D.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:29 AM CDTAreal Flood AdvisorySHVRed River2 hr
Jun 8, 5:13 AM CDTRiver Flood WarningSHVBowie, Red River52 hr
Jun 8, 5:33 AM CDTAreal Flood AdvisorySHVRed River3 hr
Jun 8, 5:37 AM CDTRiver Flood WarningSHVSabine, San Augustine14 hr
Jun 8, 9:31 AM CDTTornado Warning Tornado observedSHVSmith26 min
Jun 8, 9:52 AM CDTTornado WarningSHVCherokee23 min
Jun 8, 9:59 AM CDTSpecial Weather StatementSHVSmith, Upshur, Wood46 min
Jun 8, 10:12 AM CDTTornado WarningSHVCherokee, Rusk33 min
Jun 8, 10:30 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk45 min
Jun 8, 10:43 AM CDTTornado WarningSHVRusk32 min
Jun 8, 11:15 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, San Augustine, Shelby45 min
Jun 8, 11:43 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Shelby50 min
Jun 8, 12:05 PM CDTSpecial Weather StatementSHVSabine, Shelby40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.